Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 109, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 3, 2017, 5:20 AM CDT for Perry County, Stone County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 5:20 AM CDT (10:20 UTC)
- Expired
- Apr 3, 2017, 6:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:45 AM CDT | TSTM WND DMG | 8 Wsw Perkinston, MS | TREES DOWN NEAR PERKINSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:48 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2436 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 19.5
The text
As transmitted.
353
WUUS54 KMOB 031020
SVRMOB
MSC111-131-031100-
/O.NEW.KMOB.SV.W.0109.170403T1020Z-170403T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
520 AM CDT MON APR 3 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Perry County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 600 AM CDT
* At 519 AM CDT, severe thunderstorms were located along a line
extending from near Maxie to 9 miles east of Mcneil, moving east at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 AM CDT for southeastern
Mississippi.
LAT...LON 3090 8934 3091 8933 3091 8914 3098 8914
3097 8884 3091 8883 3091 8889 3080 8888
3068 8896 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1019Z 271DEG 23KT 3101 8919 3062 8949
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:40 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 3, 4:40 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
440 AM CDT Mon Apr 3 2017
...Severe Weather Risk Shifts East over the Area Today...
.NEAR TERM /Now Through Monday night/...Ongoing line of strong to severe
thunderstorms just to the west of our forecast area this morning
moving east. These storms have a history of producing damaging winds
and large hail. Expect this main line of storms to move east across
our forecast area today, crossing southeast Mississippi zones and
into extreme southwest Alabama through 8 AM, across central interior
portions of southwest Alabama between 8 AM and Noon, and then east
of I-65 in Alabama and across the western Florida panhandle from
Noon through around 4 PM. This timing is slightly faster than our
previous forecast package. The storms have been slow to cross
Louisiana and western Mississippi over the past 12-18 hours, but
mid/upper level trof becomes negatively tilted today and fast,
diffluent flow aloft will allow the primary line of storms to move
more rapidly across our area. The Storm Prediction Center has
indicated that the severe threat has lessened slightly, but there is
still an ENHANCED RISK, and severe weather parameters still indicate
that there is at least the potential for isolated significant severe
weather events over portions of our forecast area. This is
especially true closer to the coast where HRRR and EURO both
indicate MLCAPE of 1200-1400 J/KG and 0-1KM SRH 200-300 J/KG. In
addition, Bulk Shear axis across much of the area today forecast
to be in the 40-60 KT range. Damaging wind in excess of 60 MPH,
Large Hail, and isolated tornadoes (some potentially strong) are
all possible. The activity should be east of our forecast area by
sunset, with no pcpn expected overnight. Categorical PoPs today,
ending by late afternoon. Strong southerly flow in advance of the
system thus maintained the Wind Advisory. Fairly rapid eastward
movement should preclude need for Flash Flood Watch, although some
locally heavy rainfall on the order of 2-3 inches possible.
Coastal Flood Advisory, Heavy Surf Advisory and High Risk of Rip
Currents all continue as well. Highs today in the upper 70s and
lower 80s. Lows tonight in the mid 50s northwest ranging to
low/mid 60s southeast and coastal areas. 12/DS
.SHORT TERM /Tuesday Through Wednesday night/...Next in a series
of upper level storm systems begins to dig into the southern Plains
Tuesday. This causes the high level flow to amplify sharply once
again over the Lower MS River Valley as the Plains storm ejects
east, bringing another potentially active southwest flow aloft to
the central Gulf coast going into Tuesday night and Wednesday.
With approaching dynamics, deep layer Gulf moisture is tapped,
modifying quickly and spreading northward. Cold front moves east,
approaching the Lower MS River Valley Wednesday morning. Frontal
forcing, combined with deep layer ascent operating on adequate
layer moisture brings a quick return to shower and storm chances
late Tuesday night into Wednesday. Some of the storms could become
strong to locally severe. Rain chances lower substantially by
Wednesday night due to frontal passage. High temperatures Tuesday
in the mid 80s interior to upper 70s coast, range from the upper
70s to lower 80s areawide on Wednesday. Overnight lows cool into
the upper 40s to lower 50s interior and mid to upper 50s coast
Wednesday night resulting from cool advection following in the
wake of frontal passage. /10
.LONG TERM /Thursday Through Sunday/...Look to transition to a
more quiet weather pattern as surface high pressure expands
eastward out of the Plains and western Gulf Thursday to across
the central Gulf Saturday. Drier and cooler conditions expected to
close out the week with highs on Thursday and Friday trending
closer to seasonal values, upper 60s to lower 70s. Much cooler
nights with lows dipping down into the 40s generally north of I-10
both Thursday and Friday night. Temperatures modify late in the
weekend as high pressure moves east of the local area. /10
&&
.MARINE...A cold front and accompanying pre-frontal squall line
moves east across the marine area today, with a strong onshore flow
and high seas in advance. Winds become briefly westerly in the wake
of the front late today and this evening. A Small Craft Advisory
continues through this evening. Onshore flow returns by Tuesday, but
lighter, then increases again on Wednesday with yet another weather
system moving east across the marine area. Strong offshore flow
expected by Wednesday night continuing through late week. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 82 59 84 68 / 100 10 10 30
Pensacola 79 64 83 71 / 100 10 10 30
Destin 77 67 78 72 / 100 10 10 30
Evergreen 81 58 86 65 / 100 10 0 30
Waynesboro 82 56 85 61 / 100 10 0 30
Camden 79 57 85 62 / 100 10 0 30
Crestview 81 60 86 67 / 100 10 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 PM CDT this evening for ALZ051>060-
261>266.
Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
evening for ALZ261>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Advisory from 7 AM this morning to 1 AM CDT Tuesday
for ALZ265-266.
FL...Wind Advisory until 10 PM CDT this evening for FLZ201>206.
Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
evening for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Advisory from 7 AM this morning to 1 AM CDT Tuesday
for FLZ202-204-206.
MS...Wind Advisory until 10 PM CDT this evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 1 AM CDT Tuesday for GMZ630>635-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 2, 6:03 AM CDT, 23 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 603 AM CDT Sun Apr 2 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 603 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a MODERATE Risk of rip currents along the Gulf beaches of Alabama and northwest Florida today. Rip Current Risk increases to HIGH tonight. A developing storm system is expected to move toward the region from the west tonight, bringing the potential for strong to severe storms to the area late tonight, primarily for interior sections of southeast Mississippi. Damaging wind gusts, large hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday A powerful storm system is expected to move across the region on Monday, bringing the potential for strong to severe storms. Damaging wind gusts, large hail, and tornadoes are possible. A few strong tornadoes could be possible. Very heavy rainfall will likely occur with this storm system and a Flash Flood Watch may be necessary on Monday. A Wind Advisory may be necessary for much of the area on Monday, especially for coastal counties, due to strong southerly winds. A Coastal Flood Advisory may become necessary on Monday due to a spring tidal cycle, strong onshore winds, and significant onshore swell. Heavy surf and a high risk of rip currents can be expected by Monday as well. Another round of strong to severe storms is possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks may be required late Sunday night through Monday afternoon. For more information please see our website at weather.gov/mob GMZ630>635-650-655-670-675-031115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 603 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A developing storm system is expected to move toward the marine area from the west tonight, bringing the potential for strong to severe storms toward daybreak. Damaging wind gusts, large hail, and a few tornadoes will be possible. Winds and seas will begin to increase in advance of this system, and small craft should exercise caution today as conditions could become hazardous. .DAYS TWO THROUGH SEVEN...Monday through Saturday A powerful storm system is expected to move across the marine area on Monday, bringing the potential for strong to severe storms. Damaging wind gusts, large hail, and tornadoes are possible. A few strong tornadoes could be possible. Strong winds over the marine area will likely create hazardous conditions for small craft Sunday night into Monday night. High seas and gusts to Gale Force will be possible. A SMALL CRAFT ADVISORY is in effect for the entire marine area, valid from 1 AM Monday through 1 AM Tuesday. Strong winds and high seas are possible again on Wednesday through early Thursday as yet another storm system moves rapidly east across the marine area.
In the hours before
Special weather statement, Apr 3, 3:29 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 AM CDT MON APR 3 2017
ALZ051-030915-
Choctaw AL-
329 AM CDT MON APR 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN CHOCTAW COUNTY UNTIL 415 AM CDT...
At 329 AM CDT, the strong thunderstorms were located along a line
extending from near Toomsuba to near Sykes,and moving east at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Butler, Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 AM CDT for southwestern
Alabama.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8810 3206 8812 3202 8812
3199 8846 3231 8842
TIME...MOT...LOC 0829Z 258DEG 47KT 3236 8857 3205 8864Special weather statement, Apr 3, 4:53 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
453 AM CDT MON APR 3 2017
MSZ067-075-076-031045-
Perry MS-Greene MS-Wayne MS-
453 AM CDT MON APR 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY...SOUTHERN WAYNE AND GREENE COUNTIES UNTIL 545 AM
CDT...
At 453 AM CDT, the strong thunderstorms were located along a line
extending from near Richton to near Brooklyn,and moving east at 30
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta, McLain and State Line.
A tornado watch remains in effect until 900 AM CDT for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3149 8889 3152 8845 3125 8844 3100 8860
3100 8883 3096 8884 3098 8914 3111 8915
TIME...MOT...LOC 0953Z 268DEG 27KT 3141 8889 3106 8913The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:53 AM CDT | Special Weather Statement | MOB | Greene, Perry | 52 min |
| Apr 3, 5:10 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 50 min |
| Apr 3, 5:22 AM CDT | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Apr 3, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Stone | 48 min |
| Apr 3, 6:03 AM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Apr 3, 6:43 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Stone | 47 min |
| Apr 3, 7:04 AM CDT | Flash Flood Warning | MOB | George, Greene, Stone | 3 hr |
| Apr 3, 7:26 AM CDT | Severe Thunderstorm Warning | MOB | George | 49 min |
| Apr 3, 10:59 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.